MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ULNAR COMPONENT PLASMA SPRAYED SIZE 4 75 MM LENGTH LEFT; PROSTHESIS, ELBOW

ZIMMER BIOMET, INC. ULNAR COMPONENT PLASMA SPRAYED SIZE 4 75 MM LENGTH LEFT; PROSTHESIS, ELBOW
Model Number 00-8400-014-07
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: part: 00840009400 lot: unknown articulation kit size 4 1 axle pin, 1 humeral bearing a, 2 ulnar bearings b sterile product do not resterilize part: 00840009000 lot: unknown humeral screw kit 2 humeral screws.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2022-01895.
 
Event or Problem Description
It was reported that the patient underwent initial elbow surgery.Subsequently, the patient was revised approximately seven years post initial procedure due to early aseptic loosening.No additional patient consequences were reported.
 
Event or Problem Description
No additional event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d9, g3, g6, h1, h2, h3, h6, h10.Proposed component code: mechanical (g04) - stem.Complaint sample was evaluated and the reported event was confirmed.Reported event was confirmed by review of radiographs.Visual examination of the returned nexel ulnar stem identified bone cement is covering the plasma spray and etch detail ¿ the manufacturing lot cannot be determined.Review of the available records identified the following: periprosthetic zone of lucency noted surrounding the hardware in the ulna on the frontal and lateral views.The lateral view demonstrates anterior migration of the distal tip of the ulnar hardware component which extends to contact and possibly breech the anterior cortex of the proximal ulna diaphysis.No periprosthetic lucencies are confirmed in the humeral component, although the proximal tip of the hardware is closely approximated with the dorsal cortex.Slight eccentric positioning of the humeral component (dorsal) is age indeterminate and could be related to initial surgical technique.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.Root cause was unable to be determined.A summary of the investigation has been sent to the complainant.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ULNAR COMPONENT PLASMA SPRAYED SIZE 4 75 MM LENGTH LEFT
Common Device Name
PROSTHESIS, ELBOW
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14852732
Report Number0001822565-2022-01893
Device Sequence Number4743739
Product Code JDC
UDI-Device Identifier00889024271227
UDI-Public(01)00889024271227
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00-8400-014-07
Device Catalogue Number00840001407
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NARRATIVE IN H10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age83 YR
Patient SexFemale
Patient Weight59 KG